ICON8B and Avastin/bevicumizab

Hi Women,

I am on the every 3 week with avastin arm of the ICON8B trial. I have only 4 avastin doses left. I was due one yesterday but it was postponed due to severe nerve pain in my feet. I am currently on cymbalta and vitamin b6 for the lack of feeling in my feet and finger tips (from taxol) and lyrica for my painful feet. I have also used acupuncture and Epsom salt foot baths. The only thing I can attribute painful feet to is the avastin. That is a recognised side effect in the US but not in Ireland and there is no protocol on the trial for this side effect. I have now spent several months trying to convince hospital doctors that this is due to the avastin. Some are now believers.

Has anyone on the trial or anyone else taking avastin have difficulties with side effects other than high blood pressure, blood clotting, slow wound healing and bruising? What kind of response did you get from your doctors? Any magic pain cures?

Susan

16 Replies

oldestnewest
  • I'm on Beva now and find I've got back and hip pain. But l need to speak yo oncologist next week.

  • Thanks

  • Hi SusanAM, I'm on Avastin since Sept 2013 and suffer with bad foot and leg pain however l don't feel mine are due to this treatment . I had carbo/taxol in 2011without Avastin and this is when my pain first started. I find the lyrica helps (a little) I find if I take small walks on sand or grass easier than hard surfaces and Reiker shoes are also quite good 😊 wish l had more pain relief advice, Tks for sharing this. X

  • Thank you. Carbo/taxol does cause a lot of problems- along with working well. I will check out the shoes.

  • HI Susan, my poor feet took about an hour to free out every morning without fail, They were achey and I also would get cramps in my legs periodically. I just took paracetamol I did use ankle supports now and again for my ankles and knees, I had nasal issues which I was prescribed Neil Med rinses and Dymysta spray for when I needed it, I actually never said it to my gp at the time as I was able to manage it myself, In addition, he is a bit proactive and would have me at a Rheumatologist in five minutes. When my sinuses were at me, he sent me to Ent and got a thingy up my nose so you can see why I wasnt in a hurry to complain, They prescribed the Neil Med rinses and also cream to help when nose got sore. The other extremity was also sore at times so Chemist recommend Liquid parifeen to soothe that area and it worked. Once the treatment ended the pains and ache in feet did start to go within a few weeks. Hope I have helped you a bit, best wishes

  • As regards shoes, I have been on physio for a few months with hip tendonitis and she recommends Asics Gel Contend 3 for walking long distances. I am off the Avastin a year now

  • Thanks I need to get new shoes and I will check them out.

    Susan

  • Hi Susan. I was on Carbo/Caelxy/Avastin for 6 months. Then continued 3-weekly Avastin for further 18 months (I'm still on the Avastin - I believe it's what's keeping me in this 2nd remission). I live in Australia. The only side effects I get from Avastin are runny nose & slightly raised blood pressure. I've just returned from an o/seas holiday, where I wore a pedometer. One day walked 25,000 paces. Have to admit I was buggered by the end of it but I coped. Back to it the next day. Other days could be around 17,000, 20,000, rarely below 10,000 every day for a month. Avastin is working well for me. Best wishes Pauline.

  • Hi Pauline

    I am really glad it is working so well for you. I was told no long haul flights while on the Avastin due to danger of blood clots. I did have a fantastic holiday in Spain although without much walking. Am hoping these effects are short term. Susan

  • Hi again Susan. I've never been told not to go on long-haul flights while on Avastin. I have an onc and also a trial drug administrator I see 3-weekly, who both tell me it's OK to go but neither has said long-hauls are a no-go while on Avastin. I do wear the hospital socks they gave me after my 1st op, so perhaps that's all that's necessary. It certainly was a long-haul I was on : Oz to UK. Takes a while ! Bye. Pauline.

  • I got told no long hauĺ and to wear lovely long pressure stockings and drink loTs of water - all for a 2.5 hour flight! I think they were being hugely conservatìve

    Susan

  • Hi Susan, I'm on ICOB8B trial and have 7 more Beva to go. I have very bad neck and hip joint pain. My oncologist sent me for an MRI which thankfully showed up general wear and tear. I have started Pilates classes and my GP has referred me for physio and I have also been advised to take pain killers and apply something like ibuprofen gel. My oncologist said it may ease a bit after treatment ends but could also be a continuing factor. Oh well, it's uncomfortable but hopefully manageable.

    Good luck with rest of your treatment, it's nice to hear about someone else on the trial - I'm the only one in my oncology unit on the 8B trial!

    Janine x

  • Hi Janine

    It is good to talk to someone on the same trial. I was the first at the hospital and I know there is at least one other. I must ask how many of us there are now.

    I am doing physio privately(long story) and it is really helpful. Acupuncture also helps a bit.

    I will see what doc says when I go back next Tuesday.

    Susan

  • Forgot to ask - what area are you living in? I am in Dublin.

  • Hi, I too am on the ICO8B trial, I got the three weekly carboplatin and avastin, and the weekly paclitaxol. I'm now on the three weekly avastin only after the six cycle of chemo therapy have been completed.

    My clinical trial nurse always asks me about pins and needles in my hands and feet, but I haven't had this side effect. I did have a short period of high blood pressure but that's back to normal now, and while I was on the chemo I had daily minor nose bleeds.

    I'm sorry you are having pain and hope someone else has a remedy for you.

    Diane

  • Hi Diane

    I may well just be more succeptable ťo nerve damage. I am on the leg of the trial that got all of the drugs every 3 weeks. After my first dose I ended up with numb feet and fingers and had a nerve conduction test. The neurologist, who has a brilliant sense of humour, told me I had funny nerves.

    I will sort out something for the pain eventually - that is what I tell myself anyway.

    I hope treatment continues to go well for you.

    Susan

You may also like...